ADVERTISEMENT
ADVERTISEMENT

Q. What should I do to overcome hearing loss caused by Cialis?

Answered by
Dr. Priyanka Aggarwal
and medically reviewed by iCliniq medical review team.
This is a premium question & answer published on Dec 29, 2016 and last reviewed on: Feb 17, 2021

Hello doctor,

I am a 27 year old male. I have been taking 5 mg Cialis about once per week for the past three months to help with prostatitis. After every tablet, I would usually notice some mild symptoms such as hearing things differently and sometimes some pressure in the ears. I assumed those were temporary and they did usually subside over time. Two weeks ago I took a pill and had worse symptoms. I had pain and discomfort inside my ears. My hearing was a little affected until three days ago, where it started getting worse, and has gotten worse in the last three days. My hearing is about 80% of normal. I have some pain and feel fullness in my ears. It is very uncomfortable overall. I have started researching this two days ago and found out that Cialis can cause permanent hearing loss, which is very scary. I also read that two things could potentially prevent some of the permanent loss of hearing, Prednisone and hyperbaric oxygen. But, only if they are given within about a month of the problem occurring. Today I went to the hospital to get checked, the doctor checked my ears and said he could not see anything wrong. He gave me a referral to an ENT. I was however able to convince him to prescribe me Prednisone 60 mg a day due to the time-sensitivity of this issue. Other than that, what should I do now? I have seen places that do hyperbaric oxygen where you go in a room for 2 hours, but I am not sure if those are legitimate and would work in my case. Is this also something that can be done in a hospital and would then be given differently? Please let me know as I really want to avoid permanent hearing loss at my age.

ADVERTISEMENT
#

Hi,

Welcome to icliniq.com.

  • Cialis contains Tadalafil and hearing loss is a very less common side effect, but it can happen.
  • I would advise you to get an audiometry done as that will tell us if hearing loss is there and its possible cause.
  • Secondly, Tadalafil also causes some nasal congestion, which in turn can cause heaviness in ears. So, I suggest a nasal decongestant drop and tablet Coldaid (Chlorpheniramine) along with steam inhalation.
  • For steroids, I would say better to get investigated first. Steroids have their own side effects, even on prostatitis.

For further information consult an ENT otolaryngologist online --> https://www.icliniq.com/ask-a-doctor-online/ENT-otolaryngologist

Hi doctor,

As I said, though I will not have time to see an ENT on time before the damage is non-reversible, getting the audiometry first is not an option. What are your thoughts on hyperbaric oxygen in this case?

#

Hi,

Welcome back to icliniq.com.

  • It is already three months since you started taking the medicine. So, I will not recommend hyperbaric oxygen that too without testing. The loss is reversible if things are done within a week usually.
  • You stop the medicine and take Vitamin B12 1500 mg once daily.
  • Go for intratympanic steroid, but that is also not possible without an ENT consultation. So, you ask your doctor to taper the dose of steroid for a week. Keep mobile or earphone usage to a minimum and also use a decongestant.

For further information consult an ENT otolaryngologist online --> https://www.icliniq.com/ask-a-doctor-online/ENT-otolaryngologist


Was this answer helpful?

 | 

Same symptoms doesn’t mean you have the same problem. Consult a doctor now!



Related Questions:
My daughter has persistent breathing difficulty, cough and throat pain. Kindly help.

Hello doctor, I have a sexual issue. I do not get wet. The vagina is moist initially, but as it is exposed to air and when foreplay increases, it gets drier. What should I do?   Read full

My vitamin B12 is high. How can I lower it?

Hello doctor, I have a sexual issue. I do not get wet. The vagina is moist initially, but as it is exposed to air and when foreplay increases, it gets drier. What should I do?   Read full

Why am I having serious sleep paralysis with shortness of breath?

Hello doctor, I have a sexual issue. I do not get wet. The vagina is moist initially, but as it is exposed to air and when foreplay increases, it gets drier. What should I do?   Read full

ADVERTISEMENT

Also Read Answers From:

ideaComprehensive Medical Second Opinion.Submit your Case

Also Read


Management of Coronasomnia
Coronasomnia refers to increased sleep problems among people during the COVID-19 pandemic. Read the below article to get...  Read more»
Balantidiasis - Causes, Signs and Symptoms, Diagnosis, Treatment, and Prevention
Balantidiasis is a rare bacterial infection caused by a parasite called Balantidium coli. Read the article below to know...  Read more»
JAK Inhibitors in Treating Rheumatoid Arthritis
Doctors mainly suggest JAK or Janus kinase inhibitors for patients with rheumatoid arthritis to ease their symptoms. Rea...  Read more»

Ask your health query to a doctor online?

Ask an ENT Otolaryngologist Now

* guaranteed answer within 4 hours.

Disclaimer: No content published on this website is intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek advice from your physician or other qualified healthcare providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website. Read our Editorial Process to know how we create content for health articles and queries.